Alert archive / Michigan / Tornado Warnings in 2015
Tornado Warning 10, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Aug 23, 2015, 5:45 PM EDT for Oakland County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 23, 2015, 6:06 PM EDT
- In force
- 21 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Oakland County, MI
The radar
The Detroit radar (KDTX), 21 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WFUS53 KDTX 232145
TORDTX
MIC125-232230-
/O.NEW.KDTX.TO.W.0010.150823T2145Z-150823T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 630 PM EDT
* AT 545 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HOLLY...MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ORTONVILLE AROUND 555 PM EDT.
OXFORD AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LAKE
ORION...LEONARD...LAKEVILLE AND HOLLY STATE RECREATION AREA.
PEOPLE ATTENDING THE MICHIGAN RENAISSANCE FESTIVAL SHOULD SEEK SAFE
SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4276 8310 4276 8359 4287 8359 4289 8315
4289 8310
TIME...MOT...LOC 2145Z 255DEG 25KT 4281 8353
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SC2 follow-up statements
095
WWUS53 KDTX 232155
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
555 PM EDT SUN AUG 23 2015
MIC125-232230-
/O.CON.KDTX.TO.W.0010.000000T0000Z-150823T2230Z/
OAKLAND MI-
555 PM EDT SUN AUG 23 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN OAKLAND COUNTY...
AT 555 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER ORTONVILLE...OR 9 MILES WEST OF OXFORD...MOVING EAST
AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
OXFORD AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
LEONARD...LAKE ORION AND LAKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4276 8310 4277 8349 4287 8352 4289 8315
4289 8310
TIME...MOT...LOC 2155Z 255DEG 25KT 4283 8343
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SC536
WWUS53 KDTX 232206
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT SUN AUG 23 2015
MIC125-232216-
/O.CAN.KDTX.TO.W.0010.000000T0000Z-150823T2230Z/
OAKLAND MI-
606 PM EDT SUN AUG 23 2015
...THE TORNADO WARNING FOR NORTHEASTERN OAKLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4276 8310 4277 8349 4287 8352 4289 8315
4289 8310
TIME...MOT...LOC 2204Z 255DEG 25KT 4284 8338
$$
SCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 23, 2:20 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 23, 2:20 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 220 PM EDT SUN AUG 23 2015 .SHORT TERM...TONIGHT STRONG WESTERLY JET (80 KNOTS AT 500 MB) AND MID LEVEL DRY SLOT IMPINGING ON LOWER MICHIGAN THIS AFTERNOON...PUSHING THE SURFACE COLD FRONT THROUGH THE STATE BY EARLY EVENING. NEARLY SOLID LINE OF SHOWERS AND SCATTERED-NUMEROUS THUNDERSTORMS OVER WESTERN LOWER MICHIGAN...BUT NO SEVERE WIND GUSTS THUS FAR. INSTABILITY OVER SOUTHEAST MICHIGAN REMAINS PATHETIC TO NIL...PER 18Z DTX SOUNDING DUE TO SURFACE DEW PTS IN THE UPPER 50S TO AROUND 60 DEGREES AND A WARMER THAN EXPECTED -8 C TEMP AT 500 MB. NONE-THE-LESS...NARROW RIBBON OF MOISTURE IMMEDIATELY AHEAD OF THE COLD FRONT WILL ATTEMPT TO BOOST LOW LEVEL MOISTURE/SURFACE DEW PTS BRIEFLY INTO THE MID 60S...WHICH COULD STILL BE SUFFICIENT TO ALLOW FOR A FEW LOW TOPPED ORGANIZED CELLS PRODUCING DAMAGING WINDS DUE TO INCREASE IN BULK SHEAR (0-6 KM TO AROUND 40 KNOTS/0-1 KM OF 15 TO 20 KNOTS) ALONG THE FRONT. WEAK/ISOLATED TORNADO REMAINS A REMOTE POSSIBILITY AS WELL. HOWEVER...MID LEVEL LAPSE RATES WILL NOT BE MUCH HELP (WEAK)...AS RELATIVELY WARM 500 MB TEMPS HOLD STEADY OR ACTUALLY MAY RISE SLIGHTLY AS MAIN MID LEVEL COLD POOL TRACKS CLOSER TO THE STRAIGHTS. ONCE COLD FRONT CLEARS THE CWA EARLY THIS EVENING...EXPECTING SKIES TO BE MOSTLY CLEAR...AS WE ARE DOMINATED BY THE MATURE DRY SLOT. MODEST LOW LEVEL COLD ADVECTION...LOWERING DEW PTS INTO THE 50S...COUPLED WITH WINDS ATTEMPTING TO DECOUPLE SHOULD TRANSLATE TO MINS IN THE 50S TO AROUND 60 DEGREES. && .LONG TERM...MONDAY THROUGH NEXT SUNDAY THE SEASONALLY DEEP UPPER LOW WHICH LIFTED NORTH OF MINNESOTA TODAY WILL SLOWLY MEANDER ITS WAY EAST ACROSS LAKE SUPERIOR AND NRN ONTARIO MONDAY THROUGH WEDNESDAY. THIS SYSTEM WILL RESULT IN A VERY AUTUMN-LIKE AIRMASS ACROSS THE FORECAST AREA THROUGH AT LEAST MID WEEK. AS STATED IN THE PREVIOUS LONG TERM DISCUSSION...THE MORE PROBABLE TIME PERIOD FOR SHOWERS WITH THIS SYSTEM WILL BE DURING THE PEAK IN THE DIURNAL HEATING CYCLE /AFTERNOON AND EVENING/...MAINLY TUES AND WED WHEN MOISTURE DEPTH WILL BE A LITTLE BETTER. HIGHEST POPS WILL CONTINUE TO BE ACROSS THE NRN PORTIONS OF THE FORECAST AREA...CLOSER TO THE MID LEVEL COLD POOL. THERE IS HOWEVER THE CHANCE THAT SMALLER SCALE SHORT WAVE PERTURBATIONS CIRCULATING AROUND THE PARENT UPPER LOW WILL TRIGGER SOME LIGHT SHOWERS OUTSIDE OF THE AFTN/EVNG TIME PERIODS. THE 12Z MODEL SUITE ARE INDICATING THE PASSAGE OF A SECONDARY SFC COLD FRONT/TROUGH AXIS ACROSS SE MI MON AFTERNOON. MOISTURE QUALITY ALONG THIS BOUNDARY DOES NOT LOOK HIGH ENOUGH TO SUPPORT SHOWERS /BETTER CHANCES OF ANY -SHRA WILL BE WITHIN THE POST FRONTAL COLD AIR ADVECTION THAT ARRIVES LATE/. DESPITE 850MB TEMPS DOWN INTO THE SINGLE DIGITS...A DEEPENING AND WELL MIXED BOUNDARY LAYER WILL SUPPORT AFTERNOON HIGHS ON MON INTO THE 70S OVER MUCH OF THE AREA /EXCEPT FOR PERHAPS THE TRI CITIES/. MODEL SOUNDINGS SHOW 20-30 KNOTS IN THE MIXED LAYER MON AFTERNOON...WHICH WILL LEAD TO RATHER BREEZY CONDITIONS. SLIGHTLY COLDER LOW LEVEL AIR...DEEPER MOISTURE AND BETTER CONVECTIVE CLOUD DEPTHS WILL SUPPORT OVERALL MOSTLY CLOUDY CONDITIONS TUES INTO WED. EXPECTED CLOUD COVER WILL LIMIT DAYTIME BOUNDARY LAYER DEPTH WHICH WILL WARRANT FCST MAX TEMPS ONLY IN THE 60S OVER MOST OF THE AREA. NIGGHTIME MINS THROUGH MIDWEEK WILL LIKELY HOLD IN THE 50S AS THE GRADIENT FLOW AND EXPECTED CLOUD COVER SUPPRESS THE EXTENT OF NOCTURNAL COOLING. UPPER HEIGHT RISES FOR THE END OF THE WEEK AS THE UPPER LOW PULLS AWAY LOOK TO LEAD TO A MODEST WARMING TREND INTO NEXT WEEKEND. UPPER NORTHWESTERLY FLOW WILL PROMOTE SURFACE HIGH PRESSURE AND DRY CONDITIONS THURSDAY AND FRIDAY. && .MARINE... A COLD FRONT WILL TRACK ACROSS LAKE HURON AND WESTERN LAKE ERIE THIS EVENING. THIS SYSTEM WILL TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE STRONG. THE PASSAGE OF THE FRONT WILL BE MARKED BY A VEERING OF THE WINDS TO THE WEST. COLDER AIR WILL THEN OVERSPREAD THE REGION DURING THE NIGHT AND LEAD TO INCREASINGLY UNSTABLE CONDITIONS ACROSS THE LAKES THROUGH THE DAY ON MONDAY. GUSTY WEST- SOUTHWEST WINDS AHEAD OF A SECONDARY COLD FRONT ON MONDAY WILL LIKELY LEAD TO SMALL CRAFT ADVISORY CONDITIONS...ESPECIALLY ON SAGINAW BAY. WHILE WINDS AND WAVES WILL GRADUALLY DECREASE MON NIGHT INTO TUESDAY...ADDITIONAL LOW LEVEL COLD AIR ADVECTION WITH THE PRESENCE OF A DEEP UPPER LEVEL LOW ACROSS THE NORTHERN GREAT LAKES WILL LEAD TO FAVORABLE CONDITIONS FOR WATERSPOUTS. THIS RISK WILL PERSIST THROUGH AT LEAST MID WEEK. && .AVIATION...ISSUED 1227 PM EDT SUN AUG 23 2015 LINE OF SHOWERS AND SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL TRACK THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON/EARLY THIS EVENING...ENDING FROM WEST TO EAST. EXPECTING SKIES TO QUICKLY CLEAR BEHIND THE COLD FRONT DURING THE EVENING HOURS...WITH BRIEF POST FRONTAL GUSTS OF 20 KNOTS OR SLIGHTLY GREATER. DRY SLOT IS THEN EXPECTED TO PERSIST OVERNIGHT...WITH LIGHT SOUTHWEST FLOW AND MAINLY CLEAR SKIES. SOUTHWEST WINDS WILL INCREASE TOMORROW...AS DAYTIME HEATING ENSUES...WITH FREQUENT GUSTS AROUND 25 KNOTS EXPECTED. MEANWHILE...A LOW VFR DECK OF CLOUDS SHOULD DEVELOP AND SPREAD SOUTH THROUGH THE DAY WITH COLD ADVECTION. FOR DTW...TIMING OF THUNDERSTORMS LOOKS TO BE RIGHT AROUND 00Z...WITH QUICK CLEARING BEHIND COLD FRONT DURING THE EVENING. CLOUDS ARE THEN EXPECTED TO STRUGGLE FILL BACK IN HEADING INTO MONDAY...BUT SOUTHWEST WINDS WILL BECOME STRONG (25 KNOTS) DURING THE DAYTIME HOURS. //DTW THRESHOLD PROBABILITIES... * LOW FOR CEILINGS AT OR BELOW 5000 FT OUTSIDE OF THE WINDOW OF SHOWERS/THUNDERSTORMS 21Z-3Z. * MEDIUM FOR THUNDERSTORMS WITHIN THE IMMEDIATE AIRSPACE BETWEEN 22Z-01Z. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....SC/DT MARINE.......SC AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 23, 2:40 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 PM EDT SUN AUG 23 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-240900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 240 PM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON...ENDING DURING THE EARLY EVENING AS COLD FRONT PASSES THROUGH. THESE STORMS LOOK TO BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS TO 60 MPH BEING THE PRIMARY HAZARD. A WEAK ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. STORMS WILL MOVE TOWARDS THE EAST-NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED DUE TO LIMITED AREAL COVERAGE OF POTENTIAL SEVERE STORMS. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 240 PM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON...ENDING DURING THE EARLY EVENING AS COLD FRONT PASSES THROUGH. THESE STORMS LOOK TO BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS TO 60 MPH BEING THE PRIMARY HAZARD. A WATERSPOUT CAN ALSO NOT BE RULED OUT. STORMS WILL MOVE TOWARDS THE EAST-NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON MONDAY FOR SOUTHWEST WIND GUSTS AROUND 25 KNOTS. THERE IS A CHANCE OF WATERSPOUTS MONDAY NIGHT THROUGH WEDNESDAY OVER LAKE HURON .SPOTTER INFORMATION STATEMENT... DISPATCHERS... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
In the hours before
Special weather statement, Aug 23, 3:53 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SUN AUG 23 2015
MIZ060-061-068-069-232115-
LIVINGSTON-GENESEE-OAKLAND-SHIAWASSEE-
353 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE...NORTHWESTERN
OAKLAND...SOUTHEASTERN SHIAWASSEE AND LIVINGSTON COUNTIES...
AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CORUNNA TO NEAR EATON RAPIDS...AND MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FLINT...OWOSSO...HARTLAND...FENTON...HOWELL...FLUSHING...GRAND
BLANC...BRIGHTON...HOLLY...DAVISON...DURAND...FOWLERVILLE...
PINCKNEY...PERRY...NEW LOTHROP...BURTON...SWARTZ CREEK...LINDEN...
CORUNNA AND COHOCTAH.
LAT...LON 4311 8403 4321 8346 4316 8346 4247 8373
4245 8414 4277 8416 4278 8436
TIME...MOT...LOC 1953Z 238DEG 37KT 4301 8405 4252 8459
SCSpecial weather statement, Aug 23, 4:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 PM EDT SUN AUG 23 2015
MIZ060-061-068-232130-
LIVINGSTON-GENESEE-SHIAWASSEE-
452 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GENESEE...
SOUTHEASTERN SHIAWASSEE AND NORTHERN LIVINGSTON COUNTIES...
AT 452 PM EDT...A STRONG THUNDERSTORM WAS NEAR FOWLERVILLE...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARTLAND...FENTON...HOWELL...FOWLERVILLE...LINDEN...COHOCTAH...
BYRON...GAINES...LAKE FENTON...OAK GROVE...ARGENTINE...DEERFIELD
TOWNSHIP...TYRONE TOWNSHIP AND CONWAY TOWNSHIP.
LAT...LON 4291 8391 4285 8370 4263 8368 4259 8406
4276 8416
TIME...MOT...LOC 2052Z 245DEG 30KT 4271 8402
SCSpecial weather statement, Aug 23, 5:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 507 PM EDT SUN AUG 23 2015 MIZ060-061-068-069-232145- LIVINGSTON-GENESEE-OAKLAND-SHIAWASSEE- 507 PM EDT SUN AUG 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GENESEE...NORTHWESTERN OAKLAND...SOUTHEASTERN SHIAWASSEE AND NORTHEASTERN LIVINGSTON COUNTIES... AT 507 PM EDT...A STRONG THUNDERSTORM WAS OVER COHOCTAH...OR 10 MILES SOUTH OF DURAND...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLINT...FENTON...GRAND BLANC...HOLLY...BURTON...LINDEN...COHOCTAH... GOODRICH...BYRON...GAINES...LAKE FENTON...OAK GROVE...ARGENTINE... DEERFIELD TOWNSHIP...TYRONE TOWNSHIP...RANKIN AND HOLLY STATE RECREATION AREA. LAT...LON 4265 8394 4280 8408 4304 8367 4285 8346 TIME...MOT...LOC 2107Z 236DEG 31KT 4277 8393 SC
Special weather statement, Aug 23, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT SUN AUG 23 2015
MIZ061-068-069-232200-
LIVINGSTON-GENESEE-OAKLAND-
529 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GENESEE...
NORTHWESTERN OAKLAND AND NORTHEASTERN LIVINGSTON COUNTIES...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS OVER FENTON...MOVING EAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FENTON...HOLLY...LINDEN...GOODRICH...ORTONVILLE...LAKE FENTON...
CLARKSTON...DAVISBURG...ROSE CENTER...TYRONE TOWNSHIP AND HOLLY STATE
RECREATION AREA.
LAT...LON 4293 8346 4288 8345 4288 8343 4273 8337
4269 8376 4284 8378
TIME...MOT...LOC 2129Z 256DEG 32KT 4277 8368
SCThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:53 PM EDT | Special Weather Statement | DTX | Genesee, Livingston, Shiawassee | 82 min |
| Aug 23, 4:52 PM EDT | Special Weather Statement | DTX | Livingston | 38 min |
| Aug 23, 5:07 PM EDT | Special Weather Statement | DTX | Genesee | 38 min |
| Aug 23, 5:29 PM EDT | Special Weather Statement | DTX | Oakland | 31 min |
Nearby
Tornado Warnings in Michigan, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.